Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can reducing the dosage of Seizure medicine, Oxitol, improve concentration in a child?

My son is 15 years old. He is foreseps baby, He got mild fits on right finger at 2nd day of birth. It occured with 6months, 3 years. For the last 6 years no fits. He is on oxitol 300mg twice a day. Can I reduce the dosage, so that he can improve in concentration and studies.Upendra
Mon, 7 Jan 2019
Report Abuse
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi,

Does it cause him somnolence persistently? It can cause somnolence which in some cases may persist although for most patients it subsides after some time. If that’s the case, then an alternative medication may be appropriate. Reducing dose can be dangerous if that was the dose on which he was stabilized. Also, get him evaluated for intelligence. Intellectual disability and epilepsy are quite common together.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Waleed Ahmad,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My doctor told tat my daughter is having seizure .1st time twice it happened in 1 day when she is 1 and half year baby than doctor suggested me to give fisium5 tablet when she is having fever .again it occurs wen she is 3year child only one time in 1day than doctor suggest me to give valparine daily 5ml(2.5ml twice) .which one I want to give plz suggest me

doctor1 MD

My son is 3 year old and having seizure problem since last one month. There is no any abnormality seen in the MRI and EEG report. Doctor has prescribed LEVIPIL and VALPARIN 200 syrup taking every day two times.After taking these medicines no improvement in seizure. Intensity and frequencies of seizure has been increased. Dr has advised again to go for ADVANCED MRI REPORT. We have did it at Mumbai and this report also normal.Please advise further course of action .whether we have to continue these medicines or go for other one. We are worried about side effects of these medicines because the age of my son is only 3 years and we presume he came not bare with these medicines. Seizure is not controlled at presentKindly guide and advise for better health of my son

doctor1 MD

My daughter is having neonatal seizures from the third day & after the consulation with neuro surgeon , she was prescribed with Gardenal & valporine. A year later gardenal was stopped & she is having only valporine-200 syrup 7.5 ml per day. Now , she is at 4.5 years & is siezure free from past 3.5 years & the doctor is reduced the dosage from 7.5 ml to 5 ml now from last week onwards & has recommended that the medicine will be tapered down for every two months review. What is the side effects my child may get during the reduction dosage & what is the precautions we need to take for her improvement

Recent questions on  Fits

doctor1 MD

My son is 15 years old. He is foreseps baby, He got mild fits on right finger at 2nd day of birth. It occured with 6months, 3 years. For the last 6 years no fits. He is on oxitol 300mg twice a day. Can I reduce the dosage, so that he can improve in concentration and studies.Upendra

doctor1 MD

I have 10 months old child when he was for day old he had fits and then after four months again he suffered from fits. but not he taking treatment with a neuroligist but still today he didnt have one. But he is moving his hand and legs very well but still not started to crawl. When we make him stnd he keeps on jumping and climbing up. Is there any problem

doctor1 MD

Hi doctor, I am on paxidep cr 12.5 for last 1.5 -2 months approx. I have now reduced it recently and occasionally skipping it for last 10 days. Now, I am experiencing more frequent mood swings and irritation, lack of long sleep, sweating even in...

doctor1 MD

Hello! This question pertains to my son, who is 19 years old, and a pigmented lesion he has on his upper back. I had taken him a few months ago to a dermatologist , and the physicians assistant who examined him with a dermascope diagnosed it as a...

doctor1 MD

Hello Dr. Sawhney!! You were wonderful in allaying some health anxiety over some skin issues several months ago, so I thought I'd consult with you on another neurotic question pertaining to my son. Unfortunately, a combination of my health anxiety...